Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 142, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 1, 2013, 11:14 PM CDT for Edwards County, Kerr County, Real County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2013, 11:14 PM CDT (04:14 UTC)
- Expired
- Jun 2, 2013, 12:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Edwards County, TX, Kerr County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 92 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 5:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3747 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
993 WUUS54 KEWX 020414 SVREWX TXC137-265-385-020515- /O.NEW.KEWX.SV.W.0142.130602T0414Z-130602T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1114 PM CDT SAT JUN 1 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL EDWARDS COUNTY... WEST CENTRAL KERR COUNTY... NORTHERN REAL COUNTY... * UNTIL 1215 AM CDT. * AT 1110 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTH OF PRADE RANCH...OR 22 MILES NORTHEAST OF ROCKSPRINGS...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES AS WELL AS U.S. HIGHWAY 83...STATE ROUTE 41 AND FARM TO MARKET ROAD 336. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2987 9961 2982 10009 3019 10008 3023 9968 TIME...MOT...LOC 0412Z 334DEG 9KT 3014 9987 $$
2 follow-up statements
134 WWUS54 KEWX 020437 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1137 PM CDT SAT JUN 1 2013 TXC137-265-385-020515- /O.CON.KEWX.SV.W.0142.000000T0000Z-130602T0515Z/ EDWARDS TX-KERR TX-REAL TX- 1137 PM CDT SAT JUN 1 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR NORTHERN REAL...WEST CENTRAL KERR AND EAST CENTRAL EDWARDS COUNTIES... AT 1135 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF PRADE RANCH...OR 21 MILES NORTH OF LEAKEY...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES AS WELL AS U.S. HIGHWAY 83...STATE ROUTE 41 AND FARM TO MARKET ROAD 336. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 2987 9961 2983 10000 3015 9996 3017 9967 TIME...MOT...LOC 0436Z 334DEG 9KT 3002 9985 $$
464 WWUS54 KEWX 020459 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1159 PM CDT SAT JUN 1 2013 TXC137-265-385-020508- /O.CAN.KEWX.SV.W.0142.000000T0000Z-130602T0515Z/ EDWARDS TX-KERR TX-REAL TX- 1159 PM CDT SAT JUN 1 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN REAL...WEST CENTRAL KERR AND EAST CENTRAL EDWARDS COUNTIES IS CANCELLED... AT 1156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2987 9961 2983 10000 3015 9996 3017 9967 TIME...MOT...LOC 0458Z 334DEG 9KT 2997 9982 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:31 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jun 1, 6:31 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 631 PM CDT SAT JUN 1 2013 .AVIATION... MAIN CONCERN FOR THIS FORECAST WILL BE THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS THROUGH 1AM. WEAK FRONT IS CURRENTLY LOCATED FROM SAN ANGELO TO TEXARKANA AND MOVING SLOWLY SOUTH. CONVECTION IS CURRENTLY TRYING TO FORM ALONG THE BOUNDARY ACROSS THE HILL COUNTRY. A STRONG THUNDERSTORM DID DEVELOP ALONG THE FAR WESTERN END OF THE BOUNDARY IN NORTHWESTERN CROCKETT COUNTY. VFR CONDITIONS WILL CONTINUE WITH BROKEN CIRRUS EXPECTED ACROSS THE REGION FROM THUNDERSTORMS WEST OF THE RIO GRANDE AND OTHERS EXPECTED TO DEVELOP ALONG THE BOUNDARY. WILL LIKELY SEE MVFR CIGS DEVELOP BETWEEN 03Z-05Z AS THE CONVECTION AND WEAK FRONT MOVES INTO THE REGION AND IMPACTS THE TERMINALS. CONVECTIVE WIND GUSTS OF AT LEAST 40 KNOTS ARE LIKELY WITH THE STRONGER STORMS. BRIEF HEAVY RAINFALL WILL REDUCE VISIBILITIES TO 3 MILES THEN RAPID IMPROVEMENT ONCE THE CONVECTION PASSES. WINDS ARE EXPECTED TO BE LIGHT E-SE AHEAD OF THE FRONT AT 6 TO 10 KNOTS THEN SHIFT A MORE NORTHERLY DIRECTION BEHIND THE FRONT AT 7 TO 10 KNOTS. AFTER 12Z SUN EXPECT VFR. && .PREV DISCUSSION... /ISSUED 616 PM CDT SAT JUN 1 2013/ UPDATE... WE HAVE UPDATED THE FORECAST TO INCLUDE A MENTION OF SEVERE THUNDERSTORM WATCH #270...WHICH IS IN EFFECT UNTIL 1 AM CDT FOR MOST OF SOUTH CENTRAL TEXAS. PREV DISCUSSION... /ISSUED 313 PM CDT SAT JUN 1 2013/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... FOCUS CONTINUES TO BE ON THE APPROACHING COLD FRONT AND POTENTIAL FOR SCATTERED STRONG-SEVERE STORMS LATE THIS AFTERNOON INTO THE EVENING HOURS. THE COLD FRONT ACROSS TX WAS MAKING GOOD PROGRESS SOUTHWARD AND SHOULD ARRIVE IN THE NRN CWA AROUND NRN BURNET COUNTY AROUND 6-7PM. STRONG SOLAR HEATING SOUTH OF THE FRONT WITH TEMPERATURES ALREADY IN THE LOW TO MID/UPPER 90S WITH SEVERAL MORE HOURS OF HEATING LEFT. MODELS IN FAIR AGREEMENT IN DEVELOPING ORGANIZED CONVECTION WITH THE FRONT OVER THE NEXT FEW HOURS ACROSS CENTRAL TX AND MOVING THE COMPLEX SOUTHWARD ACROSS THE CWA THIS EVENING INTO THE OVERNIGHT HOURS. THE NAM/HI-RES-ARW HAVE A MORE SWWD DEVELOPMENT OVERNIGHT WHICH IS WHERE THE MOST INTENSE HEATING IS OCCURRING AT THIS TIME. WILL CONTINUE WITH GOOD CHANCE POPS ACROSS THE NE-NRN HILL COUNTRY WITH MENTION OF SEVERE THIS EVENING... TRANSITIONING TO THE CENTRAL-SWRN CWA AFTER MIDNIGHT. DID NOT MENTION SEVERE AFTER MIDNIGHT...BUT ISOLATED SEVERE COULD LINGER INTO THE EARLY MORNING HOURS ACROSS THE SWRN COUNTIES. HAVE KEPT SLIGHT CHANCE POPS MAINLY IN FOR SUNDAY MORNING WITH THE POSSIBILITY OF A LINGERING FRONTAL BOUNDARY. OTHERWISE COOLER AND DRIER SUNDAY NIGHT WITH BELOW SEASONAL NORMS...ESPECIALLY ACROSS THE NE COUNTIES/HILL COUNTRY WITH MINS IN THE LOWER 60S. LONG TERM (MONDAY THROUGH SATURDAY)... AN UPPER RIDGE WILL BE OVER CENTRAL MEXICO EXTENDING INTO S TX THRU ABOUT WEDNESDAY OF NEXT WEEK. THIS SHOULD LIMIT AND RAIN CHANCES TO 10 PERCENT OR LESS WITH TEMPERATURES SLIGHT ABOVE NORMAL. A WEAK SURFACE PRESSURE GRADIENT SHOULD ALLOW FOR SLIGHT BELOW NORMAL MIN TEMPERATURES. THE UPPER RIDGE BEGINS TO WEAKEN LATE NEXT WEEK WITH SUBTLE DISTURBANCES TRACKING SE-EWD OVER THE TOP OF THE RIDGE ACROSS WEST/NORTH TX OVER NEXT WEEKEND. HAVE LEFT OUT ANY MENTION OF POPS FOR THURSDAY THRU SATURDAY...WHICH IS GENERALLY IN LINE WITH NEIGHBORING OFFICES. ALSO SLIGHTLY LESS DIURNAL VARIATION IN TEMPERATURES WITH LOWER MAX TEMPS AND WARMER MIN TEMPS AS THE SLY PRESSURE GRADIENT INCREASES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 91 65 93 69 / 40 20 - - 0 AUSTIN BERGSTROM INTL AIRPORT 70 90 63 93 67 / 40 20 - 0 0 NEW BRAUNFELS MUNI AIRPORT 70 91 66 93 67 / 40 20 - 0 0 BURNET MUNI AIRPORT 68 88 63 89 68 / 40 20 - - 0 DEL RIO INTL AIRPORT 73 96 72 98 74 / 40 20 10 0 0 GEORGETOWN MUNI AIRPORT 69 89 63 91 68 / 40 20 - - 0 HONDO MUNI AIRPORT 71 93 68 95 68 / 40 20 - 0 0 SAN MARCOS MUNI AIRPORT 71 90 65 93 68 / 40 20 - 0 0 LA GRANGE - FAYETTE REGIONAL 73 91 68 94 69 / 40 30 - 0 0 SAN ANTONIO INTL AIRPORT 71 92 68 94 69 / 40 20 - 0 0 STINSON MUNI AIRPORT 72 92 68 94 69 / 40 20 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...24 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Jun 1, 6:58 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 658 PM CDT SAT JUN 1 2013 TXZ171>173-183>194-202>209-217>225-228-030000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 658 PM CDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... A WEAK COLD FRONT WILL MOVE INTO SOUTH CENTRAL TEXAS THIS EVENING INTO THE OVERNIGHT HOURS. THIS WILL GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE THIS EVENING FOR AREAS GENERALLY ALONG AND NORTH OF A LINE FROM CARRIZO SPRINGS TO LOCKHART TO TAYLOR. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ALONG AND NORTHEAST OF A LINE FROM KERRVILLE TO SAN ANTONIO TO LA GRANGE BETWEEN 7 PM AND 7 AM. ISOLATED RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL BE ENDING ON SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 10:17 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 58 min |
| Jun 1, 10:48 PM CDT | Areal Flood Advisory | EWX | Edwards, Kerr | 2 hr |
| Jun 2, 4:03 AM CDT | Special Weather Statement | EWX | Blanco | 57 min |
| Jun 2, 4:10 AM CDT | Areal Flood Advisory | EWX | Blanco, Hays, Travis | 110 min |
| Jun 2, 4:27 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Hays | 63 min |
| Jun 2, 5:10 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe, Hays | 50 min |
| Jun 2, 5:16 AM CDT | Special Weather Statement | EWX | Comal, Kendall | 44 min |
| Jun 2, 5:21 AM CDT | Special Weather Statement | EWX | Guadalupe | 39 min |
| Jun 2, 5:35 AM CDT | Special Weather Statement | EWX | Bexar | 55 min |
| Jun 2, 5:55 AM CDT | Special Weather Statement | EWX | Caldwell, Gonzales, Guadalupe | 65 min |
| Jun 2, 6:27 AM CDT | Special Weather Statement | EWX | Bexar, Medina | 63 min |
| Jun 2, 7:10 AM CDT | Special Weather Statement | EWX | Bandera | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.